Welcome to HW, I hope you like it here and we can give you some information to follow up on. I have tummy woes at the moment too..and have been put on an elimation diet (those mean doctors!! - no cheese?) I have not taken Lexipro but I believe that anti-deps have a good effect on the stomach problems; UC, Crohns, IBS etc. Especially the older ones termed "trycyclic antidepessant" are commonly used to ease pain from these symptoms.
Possibly the UC and the anxiety problems go hand in hand. I'm not a doctor so I may be wrong, but anxiety attacks our central nervous system and that may be partly the base of your problems. Do ask you doc if you have any concerns.
Welcome again to HW. Feel free to post about your anxiet and UC. We are a supportive community. Nice to meet you Megs
Posted 11/29/2008 10:47 AM (GMT -7)
Hey TPblues I have Crohns Disease myself. I don't take Lexapro myself, but found that Zoloft tore my gut up really bad. Maybe you will need to try another one.
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis. Currently my Crohns is in remission.
Posted 11/29/2008 10:52 AM (GMT -7)
Hello and Welcome to HealingWell,
To date, there is no known cause for ulcerative colitis. Therefore, ulcerative colitis is said to be an idiopathic disease, meaning that it develops without an apparent or known cause.
Two factors seem to play a role, however: Weakened immune response and Heredity.
I agree with Megs, most people who have a IBD also have anxiety. I have never heard anything about Lexapro causing UC. You could call the Drug Company direct as they have a person that deals with these kinds of questions all the time.
Take care and keep posting.